Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 22, 2006, 2:43 PM CDT for Sauk County, Wisconsin. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2006, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 22, 2006, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Sauk County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:48 PM CDT | HAIL 1.75 | 3 Nw Loganville, WI | |
| Jul 22, 2:50 PM CDT | TSTM WND GST 63 | Reedsburg, WI | TREE LIMBS DOWN. |
| Jul 22, 2:50 PM CDT | HAIL 1 | Reedsburg, WI | |
| Jul 22, 3:00 PM CDT | HAIL 1.75 | 3 Se Loganville, WI | |
| Jul 22, 3:20 PM CDT | HAIL 1.75 | 6 W Prairie Du Sac, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 221944 SVRMKX WIC111-222030- /O.NEW.KMKX.SV.W.0128.060722T1943Z-060722T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 243 PM CDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAUK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REEDSBURG...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOGANVILLE...HILL POINT AND ROCK SPRINGS BY 250 PM CDT... LELAND BY 310 PM CDT... PLAIN BY 315 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$
5 follow-up statements
000 WWUS53 KMKX 221950 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 251 PM CDT SAT JUL 22 2006 WIC111-222030- /O.CON.KMKX.SV.W.0128.000000T0000Z-060722T2030Z/ SAUK WI- 251 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SAUK COUNTY... AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCK SPRINGS...OR ABOUT NEAR REEDSBURG...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LELAND BY 310 PM CDT... 9 MILES EAST OF PLAIN BY 315 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$
000 WWUS53 KMKX 221957 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 257 PM CDT SAT JUL 22 2006 WIC111-222030- /O.CON.KMKX.SV.W.0128.000000T0000Z-060722T2030Z/ SAUK WI- 257 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SAUK COUNTY... AT 252 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOGANVILLE...OR ABOUT 6 MILES SOUTH OF REEDSBURG...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LELAND BY 315 PM CDT... PLAIN BY 320 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$ ZAJDEL
000 WWUS53 KMKX 222012 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 311 PM CDT SAT JUL 22 2006 WIC111-222030- /O.CON.KMKX.SV.W.0128.000000T0000Z-060722T2030Z/ SAUK WI- 311 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SAUK COUNTY... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST OF LELAND...OR ABOUT 11 MILES SOUTH OF REEDSBURG...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LELAND BY 315 PM CDT... DENZER BY 320 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$
000 WWUS53 KMKX 222023 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 322 PM CDT SAT JUL 22 2006 WIC111-222030- /O.CON.KMKX.SV.W.0128.000000T0000Z-060722T2030Z/ SAUK WI- 322 PM CDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR SAUK COUNTY... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WITWEND...OR ABOUT 6 MILES WEST OF PRAIRIE DU SAC...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL AREA NEAR THE RIVER SOUTHWEST OF SAUK CITY BY 330 PM CDT... OTHER SCATTERED THUNDERSTORMS WILL ALSO POP UP IN SAUK COUNTY THROUGH THE REMAINDER OF THE AFTERNOON. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$ KAPELA
000 WWUS53 KMKX 222029 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT SAT JUL 22 2006 WIC111-222037- /O.EXP.KMKX.SV.W.0128.000000T0000Z-060722T2030Z/ SAUK WI- 328 PM CDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SAUK COUNTY EXPIRES AT 330 PM CDT... THE STORM THAT PROMPTED THE WARNING GRADUALLY WEAKENED AS IT APPROACHED THE WISCONSIN RIVER SOUTHWEST OF SAUK CITY. OTHER SCATTERED THUNDERSTORMS WILL AFFECT SAUK COUNTY THIS AFTERNOON...AND POSSIBLY DUMP SOME SMALL HAIL AND GENERATE GUSTY WINDS TO AROUND 45 MPH. LAT...LON 4361 8999 4353 9022 4321 9009 4330 8976 $$ KAPELA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 PM CDT, 3 minutes earlier.
Area forecast discussion, Jul 22, 2:40 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SAT JUL 22 2006 .DISCUSSION... FORECAST FOCUS ON ACTIVE WEATHER WITH PERSISTENT WEATHER PATTERN. IN THE SHORT TERM...ONGOING SCATTERED THUNDERSTORMS UNDER COLD POOL OF -16C 500 MILLIBAR TEMPERATURES AIDED BY LATE ARRIVING LEFT FRONT QUADRANT OF UPPER LEVEL JET OVER MINNESOTA TO LINGER OVER CWA THIS EVENING. EXPECT ACTIVITY TO GRADUALLY DIMINISH AFTER SUNSET AS AIR MASS STABILIZES. IN THE LONG TERM...ATTENTION TURNS SUNDAY TO WEATHER SYSTEM DESCENDING FROM SOUTH CENTRAL CANADA. NGM/GFS/WRF-NAM PROGS STILL GENERATING INCREASING LOW LEVEL CONVERGENCE FIELD OVER CWA AS 1000/850 MILLIBAR LAYER WIND FIELD TURNS TO SOUTHWEST WITH TIME AND DECENT WARM AIR ADVECTION MOVES INTO REGION. DESPITE PROGS LACK OF UPPER LEVEL TRIGGER AND SOMEWHAT STABLE AIR MASS...WILL STILL KEEP MENTION OF CHANCY AFTERNOON AND EVENING CONVECTION SUNDAY DUE TO PROGGED LOW LEVEL FIELDS. IN THE LONG LONG TERM...WRF-NAM/GFS PROGS MAINTAIN NORTHWEST UPPER FLOW WITH PARADE OF SHORT WAVES. MEANWHILE A GRADUAL TURNING OF LOW LEVEL WIND FIELDS FROM NORTHWEST TO WEST TO SOUTHWEST WITH TIME WILL INCREASE HEAT AND MOISTURE. THUS PATTERN FORCES A MENTION OF CHANCY PRECIPITATION VIRTUALLY UNTIL FURTHER NOTICE. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 22, 11:45 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 AM CDT SAT JUL 22 2006 WIZ046-047-051-052-056>060-062>072-231100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1145 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF LINE FROM BERLIN TO STOUGHTON TO MONROE. THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ643>646-665-231100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1145 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. WITH A COLD POOL OF AIR ALOFT AND AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION...SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT THE STORMS SHOULD REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TZ
In the hours before
Local storm report, Jul 22, 1:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
113 PM CDT SAT JUL 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 N SPRINGFIELD CORNERS 43.96N 89.50W
07/22/2006 E0.25 INCH MARQUETTE WI LAW ENFORCEMENT
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 50 min |
| Jul 22, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 56 min |
| Jul 22, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 21 min |
| Jul 22, 4:44 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 28 min |
| Jul 22, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 29 min |
| Jul 22, 5:37 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 38 min |
| Jul 22, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 58 min |
| Jul 22, 6:52 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.